Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 18, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 1, 2020, 4:20 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2020, 4:20 PM EST (21:20 UTC)
- Expired
- Mar 2, 2020, 1:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
715 WHUS72 KKEY 012120 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 420 PM EST Sun Mar 1 2020 GMZ052>055-072>075-020530- /O.NEW.KKEY.SC.Y.0018.200301T2120Z-200302T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 420 PM EST Sun Mar 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 knots and seas as high as 7 feet. * WHERE...Straits of Florida. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
6 follow-up statements
564 WHUS72 KKEY 020314 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1014 PM EST Sun Mar 1 2020 GMZ052>055-072>075-021000- /O.CON.KKEY.SC.Y.0018.000000T0000Z-200302T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1014 PM EST Sun Mar 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 knots and seas as high as 7 feet. * WHERE...Straits of Florida. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
125 WHUS72 KKEY 020529 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1229 AM EST Mon Mar 2 2020 GMZ042>044-021330- /O.EXB.KKEY.SC.Y.0018.000000T0000Z-200302T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1229 AM EST Mon Mar 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 kt. * WHERE...Hawk Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ052>055-072>075-021330- /O.EXT.KKEY.SC.Y.0018.000000T0000Z-200302T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1229 AM EST Mon Mar 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 knots and seas as high as 7 feet. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ WLC
361 WHUS72 KKEY 020930 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 430 AM EST Mon Mar 2 2020 GMZ042>044-021030- /O.CAN.KKEY.SC.Y.0018.000000T0000Z-200302T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 430 AM EST Mon Mar 2 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Small Craft should continue to Exercise Caution in Hawk Channel. $$ GMZ052>055-072>075-021600- /O.CON.KKEY.SC.Y.0018.000000T0000Z-200302T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 AM EST Mon Mar 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 knots and seas as high as 7 feet. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ WLC
913 WHUS72 KKEY 021527 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1027 AM EST Mon Mar 2 2020 GMZ052>055-072>075-021800- /O.EXT.KKEY.SC.Y.0018.000000T0000Z-200302T1800Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 AM EST Mon Mar 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...East to southeast winds near 20 knots and seas as high as 7 feet. * WHERE...Straits of Florida. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
950 WHUS72 KKEY 021536 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1036 AM EST Mon Mar 2 2020 GMZ042>044-021800- /O.EXA.KKEY.SC.Y.0018.000000T0000Z-200302T1800Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1036 AM EST Mon Mar 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 knots. * WHERE...Hawk Channel. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ052>055-072>075-021800- /O.CON.KKEY.SC.Y.0018.000000T0000Z-200302T1800Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1036 AM EST Mon Mar 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 knots and seas as high as 7 feet. * WHERE...Straits of Florida. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
716 WHUS72 KKEY 021825 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 125 PM EST Mon Mar 2 2020 GMZ042>044-052>055-072>075-021930- /O.EXP.KKEY.SC.Y.0018.000000T0000Z-200302T1800Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 125 PM EST Mon Mar 2 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... East to southeast winds have decreased to less than 20 knots along the Reef Tract. Seas will continue to subside, and Small Craft Should continue to Exercise Caution. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 3:04 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 1, 3:04 PM EST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Key West FL 304 PM EST Sun Mar 1 2020 .DISCUSSION... High pressure centered near the Carolinas supports moderate northeast to east breezes across the coastal waters of the Florida Keys. A fairly sharp wind shift from northeast to east is translating slowly west through the islands, for example, it is east southeast at MTH and SMKF1, but northeast on Ramrod. Temperatures are in the lower 70s and dewpoints have recovered into the mid 50s. Skies are mostly sunny, although small cumuliform tufts are spreading west from the Straits of Florida. The KBYX radar is echo free. .FORECAST... Water vapor imagery highlights a strange upper level pattern across the CONUS this afternoon. A long wave trough axis stretches southwest through California, then phases into a nearly straight jet streak which extends across the Baja, Texas, and the northern Gulf Coast. The northern two-thirds of the CONUS is composed of a maelstrom of weakened flow. The Californian short wave will contribute to cyclogenesis across the western Gulf of Mexico Tuesday night. Until then, moderate to fresh breezes will slowly veer from the east to the southeast. Southerly breezes Wednesday will turn to the southwest on Thursday. The eastward moving low pressure system will push to the east of Florida Thursday evening, and yet there is no high pressure system behind this system to result in a blast of northwesterlies, at least initially. High pressure finally will spill southeast through the Mississippi River Valley Friday, driving another late season cold front through the Keys Friday evening. A burgeoning anticyclone over the western North Atlantic will maintain fresh to strong breezes Friday night through Sunday. Throughout the seven-day forecast, rain chance are slim to nil, although we have retained the 20% chances ahead of and along the front Thursday night and Friday. Temperatures will take a wild ride over the next week, slowly moderating into the mid 80s by Thursday, then falling well into the 60s Saturday morning, followed by a second moderation in temperatures beyond Sunday, up-down-up. For this forecast cycle, very few changes have been made to the sensible weather elements from the inherited overnight package. && .MARINE... Small Craft Advisory in effect for the Straits of Florida due to east to southeast winds near 20 knots. From synopsis, high pressure over the Carolinas will slide east southeast into the western North Atlantic tonight, then continue moving farther offshore to near Bermuda by Monday evening. Low pressure will develop in the far western Gulf Tuesday night, then track eastward along the northern Gulf Coast and into the western Atlantic Wednesday through Thursday night. Moderate southerly breezes Wednesday night will turn to the southwest Thursday, then shift to the northwest Friday. Northerly breezes will freshen quickly Friday night behind a cold frontal passage. && .AVIATION... VFR conditions will continue across the island terminals through through the overnight. Visible satellite shows a boundary moving from east to west across the Keys. This boundary will be accompanied with additional strato-cu and a wind shift from the east. Cloud deck will be situated AOA FL050 and could be broken at times. Winds will remain from the east and southeast behind this boundary. && .PRELIMINARY POINT TEMPS/POPS... Key West 69 78 71 82 / - - - - Marathon 69 79 72 84 / - - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ052>055- 072>075. && Public/Marine/Fire...CLR Aviation/Nowcasts....LIW Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 1, 4:39 AM EST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 439 AM EST Sun Mar 1 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-021100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 439 AM EST Sun Mar 1 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is currently in effect for all Keys waters, due to north to northeast winds near 20 knots. Winds should decrease somewhat this afternoon, but a Small Craft Advisory may be required for parts of the Keys waters once again tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A Small Craft Advisory may be required for parts of the Keys waters for Monday through Tuesday night. For Wednesday through Thursday, no hazardous weather is expected at this time. The next cold front is expected to move through the Keys waters late Thursday night or Friday morning, and Small Craft Advisories may be required from Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 10:06 PM EST | Small Craft Advisory | KEY | 12 hr |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.